Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 7, 2018, 10:27 PM EDT. It took effect at Apr 7, 2018, 11:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 10:27 PM EDT (02:27 UTC)
- In effect from
- Apr 7, 2018, 11:00 PM EDT
- Expired
- Apr 8, 2018, 2:47 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
356 WHUS73 KAPX 080227 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1027 PM EDT Sat Apr 7 2018 LSZ321-322-080900- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-180408T0300Z/ /O.NEW.KAPX.SC.Y.0013.180408T0300Z-180408T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1027 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 5 AM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-LMZ341-342-080330- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-180408T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1027 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ346>348-080900- /O.CON.KAPX.SC.Y.0012.000000T0000Z-180408T0900Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1027 PM EDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A Small Craft Advisory remains in effect until 5 AM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
1 follow-up statement
271 WHUS73 KAPX 080647 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 247 AM EDT Sun Apr 8 2018 LHZ346>348-080800- /O.CAN.KAPX.SC.Y.0012.000000T0000Z-180408T0900Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 247 AM EDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-322-080800- /O.CAN.KAPX.SC.Y.0013.000000T0000Z-180408T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 247 AM EDT Sun Apr 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 9:32 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 7, 9:32 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
932 PM EDT Sat Apr 7 2018
.UPDATE...
Issued at 932 PM EDT Sat Apr 7 2018
Weak (1012mb) surface low was north of Georgian Bay this evening.
This is a reflection of a reasonably vigorous shortwave digging
across ne Ontario and grazing eastern upper MI. There is no
appreciable synoptic-scale moisture with this wave. However, a
notable associated surface trof/wind shift is pushing into
northern lower MI, presently a bit south of Beavers Isl and PLN.
Lake effect clouds and snow showers are diminishing south of this
trof axis, but vigorous snow showers have redeveloped in the sharp
convergence seen along the trof. Near-term guidance is doing quite
poorly with the ongoing snow showers.
Do not think the ongoing snow showers will just blast across all
of northern lower. Convergence/forcing along the trof should
weaken as it moves southward, further away from the parent wave
as it digs se-ward. Short-lived nature of better snow showers will
keep accums an inch or less. Am fine-tuning sky/pop grids to
account for ongoing activity.
Meanwhile, lake effect clouds and light snow showers also continue
north of M-28 in Chippewa Co.
May need to tweak some min temps downward somewhat, especially in
the south.
&&
.NEAR TERM...(Tonight through Sunday)
Issued at 331 PM EDT Sat Apr 7 2018
High impact weather potential: None.
Pattern synopsis and forecast:
Broad upper level troughing holds across the eastern half of the
country with the next vorticity lobe dropping southward into western
Ontario. At the sfc, high pressure was centered through central
North America. We were still in a low level cold air mass,
sufficient for moisture flux off the Great Lakes, which has been
added to the BL. As diurnal "heating" commenced, snow showers became
more prevalent over land areas, but were much less intense than
yesterday due to less relative moisture and much lower inversion
heights. This can be seen on latest satellite imagery which shows
fairly widespread flat stratus. Instability not great enough to
increase convection, resulting in stronger updrafts/downdrafts.
Again, satellite does show a few holes across Chippewa county where
to snow showers were a bit beefier.
Pretty boring weather through Sunday, but improving to a degree.
Fairly brisk westerly winds will continue to bring light snow
shower/flurries to nrn Michigan. possibly enhanced to some small
degree this evening by the aforementioned vort lobe arrival. It is
just another day to night to day diurnal swing of current more
cellular activity, trying to go more banded tonight, and then back
to cellular Sunday. Shower activity though on Sunday will be much
less due to drier air advecting in as high pressure arrives, as well
as even lower inversion heights. Even less potential snowfall. Maybe
up to an inch in far western Chippewa county tonight, and a half
inch or less around the GTV Bay region. None Sunday.
Lows tonight again mostly in the teens. Highs Sunday slightly less
chilly in the low to mid 30s, while gradually seeing more sun
(that's the improvement).
&&
.SHORT TERM...(Sunday night through Tuesday)
Issued at 331 PM EDT Sat Apr 7 2018
...Light Snow for Sunday night and Monday...
High Impact Weather Potential...Minimal.
Pattern Synopsis/Forecast...As the sfc high moves out of the Upper
Great Lakes, the next system, a clipper moves into the Mid-
Mississippi Valley, Sunday night. This produces snow to the south
and west of the forecast area. The snow stays there until The late
morning, when the warm front moves into the region spreads the snow
north. The ECMWF has trended a little more north toward the GFS idea
of last night. The SREF is a little slower than the GFS, but has the
light snow spreading up the lower peninsula. Late Monday afternoon,
Tuesday evening, the cold front moves through and switch the winds
out of the NW, but 850 mb temperatures are still warming so we
aren't getting much in the way of enhancement. The snow continues to
moves out as the 500 mb shortwave and cold front move away from the
region. Another one moves through the flow and into the Upper Great
Lakes late in the day on Tuesday, bringing another chance for mixed
rain and snow showers.
Primary Forecast Concerns...main concern is that the ECMWF SREF is
right or the older run is right, with little to nothing as the drier
air in the 700-500 mb layer is tapped, and we dry out a lot. If that
were to happen, the our min RH and dewpoints would be off quite a
bit. For the moment, have lowered the RH and Dewpoints a bit, but
not outside of expectations for the moment.
.LONG TERM...(Tuesday night through Saturday)
Issued at 331 PM EDT Sat Apr 7 2018
There are a couple of features to watch over the extended period.
A mid-week clipper will bring the first chance for precip. A more
robust, slow moving system will bring chances late in the week
and into the weekend. Temperatures are expected to remain below
normal for this time of year, but highs will still be in the low
to mid 40s for most of the CWA, with eastern upper into the upper
30s. So daytime precipitation for these disturbances will be
liquid. Overnight temperatures could dip low enough to mix in some
snow, especially as you get further north.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 727 PM EDT Sat Apr 7 2018
Mainly VFR.
Chilly air continues to contribute to lake effect clouds and snow
showers. This activity will remain mostly VFR. However, some
potential for restrictions at PLN over the next few hours in
lake effect snow showers. Lake effect will wane somewhat tonight,
then return again on Sunday.
W to nw will become lighter this evening, and remain light into
Sunday.
&&
.MARINE...
Issued at 331 PM EDT Sat Apr 7 2018
Still a relatively tight pressure gradient out there resulting in
many areas of advisory level wind speeds. This gradient will
continue to loosen through Sunday as high pressure eventually
settles in overhead. Advisories will end through tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LHZ345.
SMALL CRAFT ADVISORY until 5 AM EDT Sunday for LHZ346>348.
LM...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LMZ341-342.
LS...SMALL CRAFT ADVISORY until 11 PM EDT this evening for LSZ321-322.
&&
UPDATE...JZ
NEAR TERM...SMD
SHORT TERM...JL
LONG TERM...AM
AVIATION...JZ
MARINE...SMDHazardous weather outlook, Apr 7, 3:30 PM EDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 330 PM EDT Sat Apr 7 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-081930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 330 PM EDT Sat Apr 7 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.